Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Has anyone ever taken Tramadol?

My doctor prescribed me Tramadol (thats the generic- its also called Ultram) for pain that I have been having associated with endometriosis. I feel so messed up! Kind of like I am high. Has anybody else ever taken this and felt like this?

Answer Question
 
Anonymous

Asked by Anonymous at 11:46 AM on Nov. 19, 2008 in Health

Answers (8)
  • Maybe the dose is too high? I have tramadol and have had to take it and it doesnt affect me that way. My mom has it also but she is affected like youre describing. She takes a half a pill instead. Just an idea.
    gemgem

    Answer by gemgem at 11:52 AM on Nov. 19, 2008

  • I have but never felt like that. You might want to call your dr. and mention that. It might be your bodys "allergic reaction" to the medication. Did you read what the possible side effects were? i havent taken it for almost a year. If it didnt include the "i feel high" side effect, than its not a normal reaction to the medication.
    BabyBugsmama

    Answer by BabyBugsmama at 11:53 AM on Nov. 19, 2008

  • It's never done anything for me. I just take allot of motrin.
    pugpin

    Answer by pugpin at 11:54 AM on Nov. 19, 2008

  • Yes, I do take that. The first time I took it, I felt that way, but really its just because it was too much. If its a 50mg tablet, try cutting it in half. That keeps you from getting that high feeling. You will still get that energy boost and overactive feeling but its not as bad. I have symptoms of endometriosis and I can't imagine tramadol helping for that. I take it for when my muscles are stiff and hurting in my back. It does loosen me up. It only helps for certain kinds of pain, just like Lortab or motrin, or tylenol. Knowing which one to take when is the key.
    momofsaee

    Answer by momofsaee at 12:00 PM on Nov. 19, 2008

  • I have endo and they tried that crap with me.... It didn't do a DAMN thing. It's usually their first step to see how bad your pain really is. It isn't much stronger than Tylenol, so they use it as a guage to see what your pain is REALLY like. If it works for you, then great... It didn't do anything for me. It didn't make me "high" either, but maybe that's because I was on medication before that did- Viacodin, Percocet, Lorecet, Morphine, etc.... THOSE make me a little "whee" but Ultram really didn't. It effects everyone differently, though, so check the side effects and if that's part of it, then you know- and don't drive or put yourself in any position where you or someone else is potentially at risk of injury or worse when you are taking the meds. GL! Hope it does something for you!
    mommy2danica

    Answer by mommy2danica at 12:01 PM on Nov. 19, 2008

  • I can't imagine tramadol working for that. I take it two to three times a day due to fibro pain. Sometimes it makes me loopy, most of the time no. After your body gets used to it you won't get the loopy feeling. It is only in your system for 4 hours, any residual feeling is not from the tramadol. What is your dosage? I agree with the cutting in half. Put both thumbs on the pill and push down it should snap in half.
    SusieD250

    Answer by SusieD250 at 1:15 PM on Nov. 19, 2008

  • I've never felt that way on Ultram, but everybody is different. Don't take antihistamines or drink alcohol with this drug. If your taking other meds besides the Ultram, you can call your pharmacy and ask the pharmacist about the drug interactions.
    pinkink

    Answer by pinkink at 2:37 PM on Nov. 19, 2008

  • Your body will get used to it. Its only for the first few times that you take it, that you will get the high like fever. Don't forget to eat, right before and something right after taking it, otherwise that feeling can get even worse. This medication can also make you extremely nauseated, so keep up on the food, and the liquid. Even though narcotics are known for suppressing your appetite. Also if the high feeling continues, it maybe that its too strong, you can call the doctor and he can prescribe a lower dosage. I know some forms of this medication come in a time release formula, so make sure you swallow it whole. Hope this helps. Let me know how you make out.
    Reggie2

    Answer by Reggie2 at 5:34 PM on Nov. 19, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN